Alert archive / Virginia / Flash Flood Warnings in 2016

Flash Flood Warning 36, NWS Baltimore/Washington

June 28, 20164 counties in Virginia

NWS Baltimore/Washington issued this flash flood warning at Jun 28, 2016, 10:50 PM EDT for 4 counties in Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2016, 10:50 PM EDT (02:50 UTC)
Expired
Jun 29, 2016, 1:45 AM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties City of Fredericksburg, VA, Culpeper County, VA, Spotsylvania County, VA, Stafford County, VA

The radar

The Sterling radar (KLWX), 83 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 11:12 PM EDTFLASH FLOOD4 Nne Spotsylvania, VADEERFIELD DRIVE REPORTED FLOODED AND CLOSED BETWEEN BUCK LANE AND FAWN CIRCLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 2.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2016-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2016-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1495 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

162 
WGUS51 KLWX 290250
FFWLWX
VAC047-177-179-630-290545-
/O.NEW.KLWX.FF.W.0036.160629T0250Z-160629T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1050 PM EDT TUE JUN 28 2016

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN STAFFORD COUNTY IN NORTHERN VIRGINIA...
  THE CITY OF FREDERICKSBURG IN CENTRAL VIRGINIA...
  SOUTHEASTERN CULPEPER COUNTY IN NORTHERN VIRGINIA...
  CENTRAL SPOTSYLVANIA COUNTY IN CENTRAL VIRGINIA...

* UNTIL 145 AM EDT

* AT 1050 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY
  FALLEN. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE
  POSSIBLE. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT ARE EXPECTED TO EXPERIENCE FLOODING INCLUDE...
  FREDERICKSBURG...MASSAPONAX...SPOTSYLVANIA...FALMOUTH...STONES
  CORNER...POST OAK...WHITE OAK...ALSOP...BROOKFIELD...SPRING
  VALLEY...HOLLY CORNER...DUNAVANT...CHANCELLORSVILLE...COOKSTOWN...
  LEELAND...SNELL AND BROKENBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3813 7774 3839 7769 3835 7737 3825 7737
      3815 7747

$$

HTS
2 follow-up statements
659 
WGUS71 KLWX 290343
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1143 PM EDT TUE JUN 28 2016

VAC047-290351-
/O.CAN.KLWX.FF.W.0036.000000T0000Z-160629T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CULPEPER VA-
1143 PM EDT TUE JUN 28 2016

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN CULPEPER COUNTY IS
CANCELLED...

LAT...LON 3813 7774 3834 7763 3835 7737 3825 7737
      3815 7747

$$

VAC177-179-630-290545-
/O.CON.KLWX.FF.W.0036.000000T0000Z-160629T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STAFFORD VA-CITY OF FREDERICKSBURG VA-SPOTSYLVANIA VA-
1143 PM EDT TUE JUN 28 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR
SOUTHWESTERN STAFFORD AND NORTHEASTERN SPOTSYLVANIA COUNTIES AND THE
CITY OF FREDERICKSBURG...

AT 1141 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS EXITING THE
AREA. LOCALLY IN EXCESS OF THREE INCHES OF RAIN HAVE ALREADY FALLEN.
AS THIS WATER DRAINS, FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FREDERICKSBURG...MASSAPONAX...SPOTSYLVANIA...FALMOUTH...STONES
CORNER...POST OAK...WHITE OAK...ALSOP...BROOKFIELD...SPRING VALLEY...
CHANCELLORSVILLE...SNELL AND BROKENBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3813 7774 3834 7763 3835 7737 3825 7737
      3815 7747

$$

HTS
762 
WGUS71 KLWX 290541
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
141 AM EDT WED JUN 29 2016

VAC177-179-630-290550-
/O.EXP.KLWX.FF.W.0036.000000T0000Z-160629T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STAFFORD VA-CITY OF FREDERICKSBURG VA-SPOTSYLVANIA VA-
141 AM EDT WED JUN 29 2016

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN STAFFORD AND NORTHEASTERN
SPOTSYLVANIA COUNTIES AND THE CITY OF FREDERICKSBURG WILL EXPIRE AT
145 AM EDT...

THE HEAVY RAIN HAS ENDED. FLASH FLOODING IS NO LONGER EXPECTED. BE
ALERT FOR REMAINING STANDING WATER AND CONTINUE TO FOLLOW ROAD
CLOSURES.

LAT...LON 3813 7774 3834 7763 3835 7737 3825 7737
      3815 7747

$$

HTS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 9:30 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 28, 9:30 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
930 PM EDT Tue Jun 28 2016

.SYNOPSIS...
A cold front will continue to move southeast tonight and stall to
the south by Wednesday morning. High pressure will build in the
wake of the front. The next cold front crosses the area Saturday,
stalling over the southern Mid-Atlantic Sunday and eventually
pushing south Monday as high pressure builds in from the north.

&&

.NEAR TERM /THROUGH tonight/...
Expanded the severe thunderstorm watch to the rest of the
southeastern zones and most of the waters and extended until
midnight. Balt- wash metro areas have been cancelled from the
watch as expected.

Overnight, the upper trough will move through and may promote
isolated showers over the area. This will all be south of the area
by daybreak.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
The front should push far enough south on Wednesday and Wednesday
night that dry weather will prevail across the forecast area,
although there may be some clouds at times given mid-level
troughing. Temperatures and humidity will be a notch lower.

The boundary will return back north on Thursday and Thursday night
as the high moves to the east. GFS continues to be the wettest
model on Thursday, but there will be a return southerly flow, so
will keep small POPs over southern parts of the CWA. Temperatures
and humidity will creep back upward.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
An upper trough of low pressure and associated cold front at the
surface will move across the region Friday and Friday night. The
chance for showers and thunderstorms will accompany the front. The
timing and placement of precipitation development is uncertain at
this time, but given bulk shear around 30 kt, a few stronger
storms could occur.

Unsettled conditions could linger through much of the weekend as the
associated surface cold front lingers just to our south. Additional
showers and thunderstorms could develop along this front Saturday
through Sunday night.

The next storm system will develop along the front at the western
end of the Ohio Valley Sunday night into Monday as the stalled front
starts tracking northward as a warm front. The threat for showers
and thunderstorms will be concentrated across central and southern
Virginia by the end of the weekend.

This shower and thunderstorm threat will then propagate north toward
the Mason-Dixon line as the newly-formed storm system moves parallel
to the Ohio Valley Monday through Tuesday.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
A cold front will cross from the NW tonight with leading
thunderstorms moving SE from DC metros. Depending on how quickly
drier air arrives, there could be some fog, but did not feel
confident enough to put in the TAFs. VFR in high pressure
Wednesday and Wednesday night. Front returns north Thursday and
Thursday night, although the probability of precipitation is low.

MVFR or IFR conditions possible at times Friday through the
weekend with showers and thunderstorms. Winds southwest to west 5
to 10 knots Friday and Friday night.

&&

.MARINE...
Ongoing thunderstorms for southern MD waters. Cold Front pushes
south Wednesday and returns north late this week, with a cold
front being slow to push into the area this weekend. In general,
sub-SCA conditions expected.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...None.

&&

SYNOPSIS...BAJ/ADS
NEAR TERM...BAJ/ADS
SHORT TERM...ADS
LONG TERM...KLW
AVIATION...BAJ/ADS/KLW
MARINE...BAJ/ADS/KLW
Hazardous weather outlook, Jun 28, 9:23 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
923 PM EDT TUE JUN 28 2016

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-300130-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
923 PM EDT TUE JUN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT NORTH-CENTRAL
VIRGINIA...SOUTHERN MARYLAND...AND SURROUNDING CHESAPEAKE BAY
WATERS UNTIL MIDNIGHT. THE MAIN THREAT IS DAMAGING WIND.

LOCALIZED FLASH FLOODING CONTINUES TO BE POSSIBLE WITH
THUNDERSTORMS THROUGH THIS EVENING...PARTICULARLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-300130-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE-
HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
923 PM EDT TUE JUN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JACKSON

In the hours before

Local storm report, Jun 28, 9:55 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
955 PM EDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TSTM WND DMG     1 S COLLEGE PARK        38.99N  76.94W
06/28/2016                   PRINCE GEORGES     MD   PUBLIC

            ROOF OF PARKING GARAGE DAMAGED BY HIGH WINDS.

&&

EVENT NUMBER LWX1604351

DH
Local storm report, Jun 28, 9:58 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
958 PM EDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     MARINE TSTM WIND 1 SW QUANTICO           38.51N  77.30W
06/28/2016  M44 MPH          PRINCE WILLIAM     VA   AWOS

            38-KNOT WIND GUST MEASURED AT QUANTICO MARINE BASE.

&&

EVENT NUMBER LWX1604352

DH
Local storm report, Jun 28, 10:04 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1004 PM EDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     2 WSW GARRISONVILLE     38.47N  77.46W
06/28/2016                   STAFFORD           VA   911 CALL CENTER

            MULTIPLE TREES DOWN NEAR THE INTERSECTION OF
            GARRISONVILLE ROAD AND SHELTON SHOP ROAD.

&&

EVENT NUMBER LWX1604353

DH
Local storm report, Jun 28, 10:12 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1012 PM EDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     TSTM WND DMG     1 NE FREDERICKSBURG     38.31N  77.48W
06/28/2016                   CITY OF FREDERICKS VA   911 CALL CENTER

            WIRES DOWN NEAR THE INTERSECTION OF POWHATAN STREET AND
            COLLEGE AVENUE.

&&

EVENT NUMBER LWX1604354

DH
Local storm report, Jun 28, 10:27 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1027 PM EDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     TSTM WND DMG     1 E FAIRVIEW BEACH      38.33N  77.23W
06/28/2016                   KING GEORGE        VA   911 CALL CENTER

            TREE DOWN AT THE INTERSECTION OF POTOMAC LANDING DRIVE
            AND MARINEVIEW ROAD.

&&

EVENT NUMBER LWX1604355

DH
Local storm report, Jun 28, 10:29 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1029 PM EDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     TSTM WND DMG     2 NNW DAHLGREN          38.36N  77.07W
06/28/2016                   KING GEORGE        VA   911 CALL CENTER

            TREE DOWN NEAR THE INTERSECTION OF OWENS DRIVE AND
            MATHIAS POINT ROAD.

&&

EVENT NUMBER LWX1604356

DH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:43 PM EDTSpecial Marine WarningLWX47 min
Jun 28, 8:53 PM EDTSevere Thunderstorm WarningLWXFairfax, Fauquier, Prince William, Stafford37 min
Jun 28, 8:58 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fairfax, Fauquier, Prince William, City of Fairfax, City of Manassas and 1 more36 min
Jun 28, 9:07 PM EDTFlash Flood WarningLWXFauquier, Prince William, Stafford3 hr
Jun 28, 9:08 PM EDTSevere Thunderstorm WarningLWXFauquier, Prince William, Stafford43 min
Jun 28, 9:14 PM EDTSpecial Marine WarningLWX2 hr
Jun 28, 9:29 PM EDTSevere Thunderstorm WarningLWXCulpeper, King George, Orange, Spotsylvania, Stafford, City of Fredericksburg46 min
Jun 28, 9:31 PM EDTSpecial Marine WarningLWX119 min
Jun 28, 10:20 PM EDTAreal Flood WarningLWXCulpeper, Fauquier, Stafford6 hr
Jun 28, 11:05 PM EDTSevere Thunderstorm WarningLWXSpotsylvania25 min
Jun 29, 2:36 PM EDTSmall Craft AdvisoryLWX4 hr

Nearby

Flash Flood Warnings in Virginia, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.